A 52-year-old male asked:
I'm concerned. i have a low tsh and high t4. i'm symptomatic of hyperthyroidism. can't take ptu (propylthiouracil) or tapazole. what happens now?
2 doctor answers • 8 doctors weighed in
A Verified Doctoranswered
Diagnosis first: You may or may not have grave's disease. Your doctor needs to determine the cause of your test results before treating test results. Meanwhile, if not contraindicated, a beta blocker could be useful in terms of treating hyperthyroid symptoms. Causes of your hyperthyroidism also include: hashimoto's, subacute thyroiditis, and toxic thyroid nodule.
5.6k viewsReviewed Jan 12, 2020
Pathology 49 years experience
Agree with Dr. L: All laboratory results need to be interpreted in the clinical context and the doctor who ordered the tests is usually in the best position to do that. Talk to the doctor who ordered the tests. Having said that, it would have helped had you provided the actual numbers.
111 viewsAnswered Jan 12, 2020
Last updated Jan 12, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.